Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 1, NWS Denver/Boulder, CO

January 23, 20137 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jan 23, 2013, 3:07 PM MST for 7 counties in Colorado. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2013, 3:07 PM MST (22:07 UTC)
Expired
Jan 24, 2013, 3:39 PM MST
In force
25 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5889 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WWUS85 KBOU 232207
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
307 PM MST WED JAN 23 2013

...FIRE DANGER INCREASING...

.EXTREMELY DRY AND MILD CONDITIONS THE LAST TWO DAYS HAD LED TO AN
INCREASE IN FIRE DANGER BY FURTHER DRYING OF FUELS. IN ADDITION...
WINDS ARE EXPECTED TO GRADUALLY INCREASE TONIGHT AND THURSDAY AS
FLOW ALOFT GRADUALLY INCREASES IN ADVANCE OF A WEATHER
DISTURBANCE. POOR HUMIDITY RECOVERY IS EXPECTED TONIGHT...AND
THURSDAY WILL START OFF QUITE DRY WITH VERY LOW HUMIDITY READINGS
ONCE AGAIN. WHILE HUMIDITIES WILL SLOWLY IMPROVE THURSDAY
AFTERNOON...WINDS ARE EXPECTED TO STRENGTHEN AS THE DAY
PROGRESSES...KEEPING CRITICAL FIRE WEATHER CONDITIONS IN PLACE.

COZ215-216-240615-
/O.NEW.KBOU.FW.W.0001.130123T2207Z-130125T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
307 PM MST WED JAN 23 2013

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THURSDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 5 PM MST THURSDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 215 AND 216.

* TIMING...TONIGHT AND THURSDAY...WITH THE MOST CRITICAL
  CONDITIONS LATE TONIGHT AND THURSDAY AS WINDS INCREASE.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS 30 MPH THIS EVENING
  INCREASING TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH BY THURSDAY
  AFTERNOON.

* RELATIVE HUMIDITY...SINGLE DIGIT HUMIDITIES LATE THIS AFTERNOON
  ONLY RECOVERING TO 25 TO 35 PERCENT TONIGHT. HUMIDITIES THEN
  DROPPING BACK TO AROUND 15 PERCENT THURSDAY MORNING WITH SOME
  IMPROVEMENT THURSDAY AFTERNOON.

* IMPACTS...EXISTING WILDFIRES OR NEW FIRE STARTS MAY EXPERIENCE
  RAPID FIRE GROWTH DUE TO THE VERY DRY FUELS...LOW HUMIDITIES...
  AND GUSTY WINDS. THE MOST CRITICAL CONDITIONS WILL OCCUR ON
  SOUTHERN EXPOSURES AND AREAS WITH NO SNOW COVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
3 follow-up statements
152 
WWUS85 KBOU 240415
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
915 PM MST WED JAN 23 2013

...FIRE DANGER INCREASING IN THE FOOTHILLS...

.EXTREMELY DRY AND MILD CONDITIONS THIS WEEK HAVE LED TO AN
INCREASE IN FIRE DANGER IN THE FRONT RANGE FOOTHILLS BY FURTHER
DRYING OF FUELS. IN ADDITION...WINDS ARE EXPECTED TO GRADUALLY
INCREASE TONIGHT AND THURSDAY AS FLOW ALOFT INCREASES AHEAD OF AN
APPROACHING WEATHER DISTURBANCE. POOR HUMIDITY RECOVERY IS
EXPECTED TONIGHT...AND THURSDAY WILL START OFF QUITE DRY WITH
VERY LOW HUMIDITY READINGS ONCE AGAIN. WHILE HUMIDITIES WILL
SLOWLY IMPROVE THURSDAY AFTERNOON...WINDS ARE EXPECTED TO
STRENGTHEN AS THE DAY PROGRESSES...KEEPING CRITICAL FIRE WEATHER
CONDITIONS IN PLACE.

COZ215-216-241215-
/O.CON.KBOU.FW.W.0001.000000T0000Z-130125T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
915 PM MST WED JAN 23 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONES 215 AND 216.

* TIMING...TONIGHT AND THURSDAY...WITH THE MOST CRITICAL 
  CONDITIONS LATE TONIGHT AND THURSDAY AS WINDS INCREASE. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...EXISTING WILDFIRES OR NEW FIRE STARTS MAY EXPERIENCE
  RAPID FIRE GROWTH DUE TO THE VERY DRY FUELS...LOW HUMIDITIES...
  AND GUSTY WINDS. THE MOST CRITICAL CONDITIONS WILL OCCUR ON
  SOUTHERN EXPOSURES AND AREAS WITH NO SNOW COVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$
999 
WWUS85 KBOU 241156
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
456 AM MST THU JAN 24 2013

...VERY HIGH FIRE DANGER IN THE FOOTHILLS TODAY...

.VERY DRY AND MILD CONDITIONS WILL CONTINUE IN THE FOOTHILLS TODAY
AND WINDS WILL INCREASE. IN ADDITION...THE VERY LOW HUMIDITIES
OVER THE LAST FEW DAYS HAVE DRIED GRASSES AND BRUSH CONSIDERABLY.
THE WINDS WILL LIKELY BE STRONGEST IN THE WIND PRONE AREAS OF
THE FOOTHILLS WEST OF BOULDER AND GOLDEN WITH MORE MODERATE WINDS
IN OTHER LOCATIONS.

COZ215-216-242300-
/O.CON.KBOU.FW.W.0001.000000T0000Z-130125T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
456 AM MST THU JAN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE
FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONES 215 AND 216.

* TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH
  THE DAY.

* WINDS...WEST 15 TO 25 MPH WITH PEAK GUSTS IN THE 40 TO 60 MPH
  RANGE...STRONGEST WEST OF BOULDER AND GOLDEN.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...EXISTING WILDFIRES OR NEW FIRE STARTS MAY EXPERIENCE
  RAPID FIRE GROWTH DUE TO THE VERY DRY FUELS...LOW HUMIDITIES...
  AND GUSTY WINDS. THE MOST CRITICAL CONDITIONS WILL OCCUR ON
  SOUTHERN EXPOSURES AND OPEN AREAS IN THE LOWER FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

GIMMESTAD
892 
WWUS85 KBOU 242239
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
339 PM MST THU JAN 24 2013

COZ215-216-242345-
/O.CAN.KBOU.FW.W.0001.000000T0000Z-130125T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
339 PM MST THU JAN 24 2013

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

STILL SOME GUSTY WINDS UP TO 35 MPH THROUGH THIS EVENING.
HOWEVER...HUMIDITY LEVELS HAVE INCREASED 20 TO 30 PERCENT. THIS
WILL RESULT IN DECREASING FIRE DANGER.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jan 23, 10:29 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 23, 10:29 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1029 AM MST WED JAN 23 2013

.UPDATE...

&&

.SHORT TERM...MID AND UPPER LEVEL MOISTURE STREAMING
SOUTHEASTWARD ON THE FRONT SIDE OF THE TALL UPPER RIDGE JUST TO
OUR WEST HAS KEPT EASTERN PORTIONS OF THE FORECAST AREA UNDER
PARTLY TO MOSTLY CLOUDY SKIES THIS MORNING. THIS REQUIRED AN
UPDATE TO SKY COVERAGE IN THE FORECAST GRIDS AND TEXT. STILL
COUNTING ON A GRADUAL REDUCTION IN CLOUD COVER DURING THE NEXT FEW
HOURS WITH THE AXIS OF THE 500MB RIDGE TRANSLATING EASTWARD ACROSS
THE STATE. ALREADY SEEING THIS HAPPENING OVER THE LEESIDE SLOPE OF
THE FRONT RANGE. ALREADY SEEING CLEARING WEST OF THE DIVIDE.
UNFORTUNATELY THE LACK OF CLOUD COVER WEST OF THE DIVIDE HAS NOT
RESULTED IN MUCH WARMING...CASE IN POINT...KREMMLING IN THE GRAND
VALLEY WHERE SENSORS WERE STILL INDICATING SUBZERO READINGS.
WILL WATCH TEMPERATURES AND IF NECESSARY WILL UPDATE THEM SHOULD
LINGERING CLOUD COVER PREVENT THE WARMUP EXPECTED EAST OF THE
MOUNTAINS. ONE OTHER COMMENT...BEEFED UP WIND SPEEDS IN THE MTNS
/MAINLY RIDGETOPS/ AND FRONT RANGE FTHLS OVERNIGHT AS CROSS
SECTIONS SHOW MTN TOP LEVEL WLY FLOW ON THE INCREASE WITH THE
RIDGE FLATTENING AS A STRONGER JET LEVEL FLOW BEGINS ITS
SOUTHWARD SHIFT TOWARDS COLORADO.

.AVIATION...VFR CONDITIONS UNDER PARTLY TO MOSTLY CLOUDY SKIES
REST OF THE DAY. COUNTING ON GRADUAL CLEARING FROM WEST TO EAST
THROUGH THE AFTERNOON WITH CEILING REMAINING ABOVE 12 THOUSAND FEET
AGL. AS FOR WINDS...STILL SOUTH-SOUTHWESTERLY  WINDS OVER EASTERN
PORTIONS OF THE DENVER METRO AREA SHOULD GRADUALLY DIMINISH NEXT
2-4 HOURS AS WINDS SHIFT TO A SOUTHEASTERLY COMPONENT. NEAR THE
FOOTHILLS SUCH AS AT BJC AIRPORT SHOULD SEE A PREVAILING WESTERLY
WIND OF 5-8 KTS WITH OCCASIONAL GUSTS TO AROUND 22KTS THROUGHOUT
THE DAY. BY EVENING...SHOULD SEE WINDS RETURN TO THEIR USUAL
DRAINAGE PATTERN OF SOUTH-SOUTHWEST AT 5-10KTS.

&&

.PREV DISCUSSION... /ISSUED 327 AM MST WED JEAN 23 2013/

SHORT TERM...A VERY DRY AIRMASS...ABOUT AS DRY AS WE CAN REMEMBER
SEEING...IS OVER THE AREA THIS MORNING. HIGH CLOUDS ARE INCREASING
WITH THE MOISTURE ALL ABOVE 300 MB...VIRTUALLY NO MOISTURE BELOW
THAT. GAS BASED MOISTURE SENSORS IN BOULDER AND PALLIATIVELY SHOW
A SLIGHT DECREASE IN PERCEPTIBLE WATER FROM LAST EVENING...AND
THE HUMIDITY AT THE CAR MESS LAB IS CURRENTLY 2%. IT WILL BE
INTERESTING TO SEE IF THE 12Z DENVER SOUNDING CAN GET ANY LOWER
THAN THE 0.02 INCH PA WE HAD LAST NIGHT. ADD TO THIS THE
TEMPERATURE GRADIENT...CURRENTLY -18 IN THE STAGNANT COLD POOL IN
KREMMLING AND 57 IN THE DOWNSLOPE WINDS OF BOULDER.

NOT A LOT OF IMPROVEMENT EXPECTED IN THE DRY AIRMASS TODAY AS YOU
HAVE TO GO BACK TO UTE TO SEE A SLIGHT IMPROVEMENT IN THE LOWER
LEVEL MOISTURE. HOWEVER...PRESSURE RISES ACROSS THE NORTHERN
PLAINS WILL BRING A SHALLOW WIND SHIFT INTO THE EASTERN PLAINS
TODAY. THIS BOUNDARY IS SHARPER FURTHER NORTH...WHILE THE AIR IN
SW NEBRASKA AND WESTERN KANSAS HAS BEEN MODIFIED AND THIS IS WHAT
WILL BE COMING BACK INTO EASTERN COLORADO THIS AFTERNOON.
STILL...IT WILL BE COOLER WITH HIGHER HUMIDITIES IN THOSE AREAS.
FOR DENVER THE WIND WILL LIKELY SHIFT TO EASTERLY BY THE END OF
THE DAY...BUT WITHOUT A LOT OF COOLING. BETWEEN THE CLOUD COVER
AND THE WIND SHIFT THIS WILL HOLD MOST PLACES IN THE 60S DESPITE
THE FACT THAT IT IS NEARLY 60 JUST OFF THE GROUND RIGHT NOW. COULD
SEE SOME LOW 70S ALONG THE FOOTHILLS. RECORD HIGH FOR TODAY IN
DENVER IS 68 AND WE SHOULD BE CLOSE TO THAT. OBVIOUSLY STILL
ELEVATED FIRE DANGER THOUGH WINDS WILL GENERALLY BE LIGHTER TODAY
THAN YESTERDAY...STILL A BIT MORE IN THE FOOTHILLS WEST OF BOULDER
AND RIGHT ALONG THE WYOMING BORDER. SOME MODERATION IN THE CRAZY
TEMPERATURES TONIGHT WITH THE CLOUD COVER...BUT THE PATTERN WILL
REMAIN THE SAME.

LONG TERM...MODELS STILL SHOW A WEAK UPPER TROUGH TO MOVE ACROSS
THE CWA THURSDAY. PRETTY STIFF ZONAL FLOW IS PROGGED THURSDAY
NIGHT INTO FRIDAY. A WEAK UPPER RIDGE MOVES ACROSS FRIDAY INTO
FRIDAY NIGHT. THE QA VERTICAL VELOCITY FIELDS HAVE WEAK UPWARD
MOTION PROGGED FOR THE CWA THURSDAY...THEN DOWNWARD MOTION
THURSDAY NIGHT. BENIGN ENERGY IS PROGGED FRIDAY AND FRIDAY NIGHT.
THE BOUNDARY LAYER FLOW WILL BE  THURSDAY...THEN A TAD OF
NORTHERLY FLOW THURSDAY NIGHT. ON FRIDAY AND FRIDAY NIGHT...LOW
LEVEL DRIVING IS PROGGED EAST OF THE MOUNTAINS. FOR MOISTURE
..THURSDAY STARTS OUT PRETTY DRY...THEN MOISTURE INCREASES FROM
THE WEST BY AFTERNOON. MOISTURE IS AROUND THROUGH EARLY FRIDAY
MORNING...THEN IT DECREASES. ON FRIDAY...THE GFS BRINGS DEEP
MOISTURE INTO THE MOUNTAINS BY AFTERNOON...THE NAM DOES NOT
..NOT IN THE LEAST. THE ECMWF IS FAIRLY DRY THROUGH FRIDAY...
THEN MOISTURE INCREASES FRIDAY NIGHT. THE QPF FIELDS HAVE LIMITED
MEASURABLE SNOWFALL IN THE MOUNTAINS FROM 18-06Z THURSDAY. WILL GO
WITH "CHANCE"S IN THE MOUNTAINS THURSDAY AFTERNOON AND EVENING.
DRY ELSEWHERE. WILL PUT "SLIGHT CHANCE"S IN THE MOUNTAINS LATE
FRIDAY NIGHT. FOR TEMPERATURES...THURSDAY'S HIGHS ARE 1.5-3.0 C
COOLER THAN TODAY'S HIGHS. FRIDAY'S HIGHS ARE 1-3 C COOLER THAN
THURSDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS
STILL HAVE A WEAK UPPER TROUGH TO MOVE ACROSS THE FORECAST AREA
SATURDAY INTO SATURDAY NIGHT. ON SUNDAY...THE FLOW ALOFT IS WEST-
 AND ON THE GRADUAL INCREASE. ON MONDAY...IT IS STRONG . ON
TUESDAY...A FAIRLY DECENT OPEN UPPER LEVEL TROUGH IS PROGGED ON
BOTH THE ECMWF AND GFS FOR THE CWA. THERE IS SOME MOISTURE WITH
THE SATURDAY TROUGH...MORE IN THE GFS OF COURSE. BY
MONDAY...MOISTURE INCREASES SIGNIFICANTLY OVER THE MOUNTAINS WITH
THE NEXT STORM...THEN EVEN GETS INTO THE PLAINS BY TUESDAY
MORNING. BOTH THE ECMWF AND GFS HAVE THIS. THERE IS LOW LEVEL
UPSLOPE FOR THE PLAINS AND FOOTHILLS ON THE GFS MONDAY NIGHT AND
TUESDAY. THE ECMWF SHOWS THIS UPSLOPE FIRST LATE TUESDAY
AFTERNOON. WILL BRING POPS INTO THE MOUNTAINS MONDAY SOMETIME...
NOTHING SIGNIFICANT AT THIS TIME. WILL GO WITH 10-20%S FOR THE
PLAINS MONDAY NIGHT AND TUESDAY. TEMPERATURES STAY ABOVE SEASONAL
NORMALS SATURDAY THROUGH MONDAY...THEN TUESDAY IS COLDER THAN
NORMAL.

AVIATION...VFR CONDITIONS THROUGH TONIGHT. SOME UNCERTAINTY ABOUT
WIND DIRECTION DURING THE MIDDLE OF THE DAY AS WEST WINDS TRY TO
MIX DOWN INTO PREVAILING  ON THE PLAINS. SPEEDS DURING THIS TIME
SHOULD BE UNDER 12 KNOTS. EXPECT A SHIFT TO EAST OR NORTHEAST
WINDS LATE IN THE AFTERNOON...THEN BACK TO LATER THIS EVENING. FOR
KBJC WEST WINDS SHOULD CONTINUE AND STILL SOME GUSTS IN THE 20 TO
25 KNOT RANGE AT TIMES...THERE COULD BE A LULL IN THE LATE
AFTERNOON AND EARLY EVENING.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER/GIMMESTAD
LONG TERM....RJK
AVIATION...BAKER/GIMMESTAD
Hazardous weather outlook, Jan 23, 10:53 AM MST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1053 AM MST WED JAN 23 2013

COZ030>051-241800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1053 AM MST WED JAN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS...MAINLY ABOVE
TIMBERLINE AND ON EAST FACING SLOPES...AND IN THE FRONT RANGE
FOOTHILLS OVERNIGHT. LOOK FOR WINDS TO OCCASIONALLY GUST TO
AROUND 40 MPH IN THE FOOTHILLS...WITH EVEN STRONGER GUSTS TO
AROUND 55 MPH ABOVE TIMBERLINE AFTER MIDNIGHT. THESE GUSTY WINDS
WILL LIKELY PRODUCE AREAS OF BLOWING SNOW IN OPEN AREAS...AND MAY
ALSO ELEVATE THE WILDLAND FIRE DANGER IN THE FOOTHILLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS THURSDAY AND
THURSDAY EVENING...THEN AGAIN FROM SATURDAY INTO SUNDAY MORNING.
THE PLAINS MAY ALSO SEE A FEW LIGHT SHOWERS OVER THE WEEKEND AS A
WEAK UPPER LEVEL STORM SYSTEM MOVES INTO COLORADO FROM THE
SOUTHWEST. A MORE SIGNIFICANT LOOKING STORM MAY GET INTO COLORADO
EARLY NEXT WEEK...BRINGING A CHANCE OF SNOW AND COOLER TEMPERATURES
FOR THE ENTIRE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/KALINA

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.